Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 33, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 22, 2015, 6:14 PM CDT for Hitchcock County, Nebraska; Rawlins County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2015, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 22, 2015, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rawlins County, KS, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 95 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:55 PM CDT | FLASH FLOOD | 7 Nw Atwood, KS | NORTH BEAVER CREEK OUT OF ITS BANKS. 1.30 INCHES OF RAIN ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
965
WGUS53 KGLD 222314
FFWGLD
KSC153-NEC087-230215-
/O.NEW.KGLD.FF.W.0033.150722T2314Z-150723T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM CDT WED JUL 22 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 915 PM CDT
* AT 612 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA WITH RATES AS HIGH AS 2.5
INCHES PER HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRENTON...CULBERTSON...PALISADE...HERNDON AND LUDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4000 10076 4000 10074 3982 10074 3983 10141
4000 10141 4000 10124 4009 10117 4035 10129
4035 10076
$$
LUNDQUIST2 follow-up statements
765
WGUS73 KGLD 230040
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM CDT WED JUL 22 2015
KSC153-NEC087-230215-
/O.CON.KGLD.FF.W.0033.000000T0000Z-150723T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAWLINS KS-HITCHCOCK NE-
740 PM CDT WED JUL 22 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN RAWLINS AND HITCHCOCK COUNTIES...
AT 736 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY...ESPECIALLY FOR LOW LYING AREAS.
RADAR ESTIMATED RAINFALL AMOUNTS OF UP TO 2.5 INCHES HAVE FALLEN
NORTH OF BLAKEMAN...WITH UP TO 4 INCHES OF RAINFALL EAST OF PALISADE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRENTON...CULBERTSON...PALISADE...HERNDON AND LUDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4000 10076 4000 10074 3982 10074 3983 10141
4000 10141 4000 10124 4009 10117 4035 10129
4035 10076
$$
LUNDQUIST443
WGUS73 KGLD 230215
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM CDT WED JUL 22 2015
KSC153-NEC087-230224-
/O.EXP.KGLD.FF.W.0033.000000T0000Z-150723T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAWLINS KS-HITCHCOCK NE-
915 PM CDT WED JUL 22 2015
...THE FLASH FLOOD WARNING FOR NORTHERN RAWLINS AND HITCHCOCK
COUNTIES WILL EXPIRE AT 915 PM CDT...
THE HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4000 10076 4000 10074 3982 10074 3983 10141
4000 10141 4000 10124 4009 10117 4035 10129
4035 10076
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:31 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 22, 3:31 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 231 PM MDT WED JUL 22 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 218 PM MDT WED JUL 22 2015 THE SHORT WAVE TROUGH EMBEDDED IN WESTERLY FLOW ALOFT THAT IS AIDING IN THE CONTINUATION OF THUNDERSTORMS ACROSS CENTRAL NEBRASKA THIS AFTERNOON MOVES WELL EAST OF THE REGION THIS EVENING WITH SHORT WAVE RIDGING MOVING IN OVER THE CENTRAL HIGH PLAINS OVERNIGHT. THIS WILL PRECLUDE ANY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT AM NOT TOTALLY ABLE TO RULE OUT AN ISOLATED DIURNALLY DRIVEN STORM OR TWO THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. ANOTHER SHORT WAVE TROUGH ALOFT WILL BE COINCIDENT WITH THE HEATING OF THE DAY AND A DEEPENING LEE SURFACE TROUGH MOVING EAST OFF THE FRONT RANGE ON THURSDAY. AS THE CONVERGENT AREA AND LIFT MOVE EAST...THERE IS A POSSIBILITY OF STORMS DEVELOPING IN THE REGION OF BETTER MOISTURE AVAILABILITY ACROSS THE EASTERN PORTIONS OF THE REGION WITH THE POSSIBILITY OF A FEW STORMS BECOMING SEVERE FURTHER EAST DURING THE EVENING HOURS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 130 PM MDT WED JUL 22 2015 SURFACE CONVERGENCE ALONG LEE TROUGH ADVANCING OUT OF COLORADO AND WEAK SYNOPTIC SCALE FORCING ON SOUTHERN FRINGE OF SHORTWAVE TROUGH MOVING THROUGH THE NORTHERN PLAINS MAY BE ENOUGH TO INITIATE CONVECTION IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA EARLY THURSDAY EVENING. DUE TO VERY UNSTABLE CONDITIONS AND DEEP LAYER SHEAR ON THE ORDER OF 40-45KTS CANNOT RULE OUT A SUPERCELL CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. BEST CHANCES WILL BE AROUND THE MCCOOK AREA IN THE EVENING HOURS. SURFACE COLD FRONT ASSOCIATED WITH AFOREMENTIONED SHORTWAVE WILL SETTLE INTO THE FORECAST AREA ON FRIDAY. BY THE AFTERNOON IT WILL LIE NEAR A MCCOOK TO TRIBUNE LINE. SOUTH OF THE FRONT TEMPERATURES WILL SOAR INTO THE TRIPLE DIGITS WITH SOUTHWESTERLY DOWNSLOPING WINDS AIDING IN WARMING...WITH RELATIVELY COOLER 90S NORTH OF THE FRONT. SCATTERED CONVECTION WILL INITIATE ALONG THE FRONT FRIDAY AFTERNOON AIDED BY ANOTHER WEAK SHORTWAVE TROUGH TOPPING THE RIDGE. MODERATE INSTABILITY IS FORECAST SOUTH OF THE FRONT WITH MODERATE TO VERY UNSTABLE CONDITIONS TO THE NORTH...WHERE SHEAR WILL ALSO BE ENHANCED BY LOW LEVEL EASTERLY COMPONENT TO THE WINDS. A FEW SEVERE STORMS APPEAR POSSIBLE IN THIS ENVIRONMENT...THOUGH COVERAGE APPEARS TO BE LIMITED BY RELATIVELY WEAK SYNOPTIC SCALE FORCING. SATURDAY WILL BE A NEAR REPEAT OF FRIDAY...ONLY WITH BETTER INSTABILITY AND SHEAR. SURFACE FRONT WILL STILL BE LINGERING IN THE AREA THOUGH DIFFICULT TO PIN DOWN EXACT LOCATION AT THIS TIME DUE TO MESOSCALE INFLUENCES. AS SHORTWAVE TROUGH COMES OUT OF COLORADO CONVECTION WILL INITIATE ONCE AGAIN NEAR THE FRONT...WITH COOL SIDE OF THE BOUNDARY MOST FAVORABLE FOR SEVERE STORMS INCLUDING SUPERCELLS WITH DEEP LAYER SHEAR NEAR 40KTS. WEAK SHORTWAVE TROUGHS COMING OUT OF THE ROCKIES THEN TOPPING THE RIDGE AXIS IN THE CENTRAL PLAINS WILL CONTINUE TO BE THE UPPER PATTERN THROUGH THE WEEKEND. DIFFICULT TO FIND THE OLD FRONT IN THE MODELS...BUT TEMPERATURES WILL BE ABOVE NORMAL. SCATTERED AFTERNOON AND EVENING CONVECTION LOOKS TO DEVELOP BOTH DAYS. DEEP LAYER SHEAR WILL BE WEAKER WITH THE UPPER RIDGE FORECAST TO BE A BIT STRONGER...BUT A FEW ISOLATED SEVERE STORMS CANNOT BE RULED OUT WITH GOOD INSTABILITY BOTH DAYS. THE FIRST HALF OF NEXT WEEK APPEARS TO STAY ACTIVE AS THE RIDGE BREAKS DOWN AND THE LOCAL AREA WILL BE ON THE SOUTHERN FRINGE OF A FAST ZONAL FLOW ACROSS THE NORTHERN PLAINS. EMBEDDED SHORTWAVE TROUGHS WILL CONTINUE TO BRING CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1149 AM MDT WED JUL 22 2015 NOW THAT AREAS OF FOG AND LOWER CLOUDS HAVE DIMINISHED FOR THE DAY AT BOTH MCK AND GLD...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD WITH A WEAK POSSIBILITY OF FOG LOWER CEILINGS BETWEEN 10Z-14Z AS THE BOUNDARY LAYER NEARS SATURATION AGAIN NEAR SUNRISE THURSDAY MORNING. EXPECT AREAS WITH CLEAR SKIES OVER FAR EASTERN COLORADO WILL HAVE COOLER OVERNIGHT TEMPERATURES AND HAVE A BETTER CHANCE OF RADIATIONAL FOG DEVELOPING...BUT HAVE NOT EXTENDED THAT AREA OVER KANSAS OR NEBRASKA. THERE IS STILL A SLIGHT CHANCE OF THUNDERSTORMS AROUND MCCOOK NEBRASKA AND HILL CITY KANSAS BETWEEN 20Z AND 03Z THIS AFTERNOON AND EVENING...BUT DO NOT EXPECT IT TO BE WIDESPREAD OR PREVAILING...SO HAVE LEFT OUT A MENTION OF THUNDERSTORMS AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...024 AVIATION...LOCKHART
Hazardous weather outlook, Jul 22, 3:10 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 210 PM MDT WED JUL 22 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 210 PM MDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW THUNDERSTORMS ARE POSSIBLE EAST OF THE COLORADO BORDER THIS AFTERNOON THROUGH EARLY EVENING...BUT THE PROBABILITY OF ANY OF THESE STORMS BECOMING SEVERE IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH NEXT TUESDAY. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. FLASH FLOODING IS POSSIBLE FOR LOCATIONS THAT HAVE RECEIVED MULTIPLE ROUNDS OF HEAVY RAINFALL. HIGH TEMPERATURES FOR THURSDAY ON THROUGH NEXT TUESDAY ARE EXPECTED TO REACH WELL INTO THE 90S...WITH SOME LOCALES REACHING THE 100 DEGREE MARK. HEAT INDEX VALUES FOR THOSE AREAS COULD REACH UP TO 103 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 22, 5:29 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 529 PM CDT WED JUL 22 2015 NEZ080-222245- HITCHCOCK NE- 529 PM CDT WED JUL 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HITCHCOCK COUNTY UNTIL 545 PM CDT... AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF TRENTON...MOVING EAST AT 5 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN HITCHCOCK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4004 10112 4016 10111 4015 10088 4001 10095 TIME...MOT...LOC 2229Z 283DEG 6KT 4011 10106 LUNDQUIST
Special weather statement, Jul 22, 5:44 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 544 PM CDT WED JUL 22 2015 KSZ002-222300- RAWLINS KS- 544 PM CDT WED JUL 22 2015 AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ATWOOD...MOVING EAST AT 15 MPH. RADAR ESTIMATED RAINFALL RATES ARE CURRENTLY CLOSE TO 2.5 INCHES PER HOUR. IN ADDITION ANOTHER STORM TO THE WEST MAY MOVE OVER THE SAME LOCATIONS THAT HAVE ALREADY RECEIVED TORRENTIAL RAINFALL. THIS SETUP MAY LEAD TO FLASH FLOODING. LOCATIONS IMPACTED INCLUDE... ATWOOD...LUDELL...BLAKEMAN AND BEARDSLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3979 10141 3996 10141 3995 10091 3979 10088 TIME...MOT...LOC 2242Z 271DEG 14KT 3988 10112 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:29 PM CDT | Special Weather Statement | GLD | Hitchcock | 16 min |
| Jul 22, 5:44 PM CDT | Special Weather Statement | GLD | Rawlins | 16 min |
| Jul 22, 6:33 PM CDT | Special Weather Statement | GLD | Rawlins | 12 min |
| Jul 22, 6:48 PM CDT | Special Weather Statement | GLD | Rawlins | 27 min |
| Jul 22, 6:55 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 65 min |
Nearby
Flash Flood Warnings in Nebraska, 2015Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.